I’m having a tough time describing how I feel.
I had chemotherapy today. Round 2 of however-many-I-can-stand. I had a lot less anxiety; I knew what to expect. And because less had to be discussed, it didn’t take as long, either. I think we were there for 4.5 hours. (Seth was my date for the special occasion.)
Obviously my body is pissed. I have taken/received 15 different drugs today!! Seven were chemotherapy or chemo helper drugs. Two were ad hoc, take-as-needed meds. And six are my regular, every day routine. From all of them, six were IV infused and one was an injection. Whew!
Most of my symptoms are run-of-the-mill. My muscles are tired, and I am moderately achy in my back, neck, and joints. I have a mild headache, but it’s nothing near the pain of a migraine.
If that was it, I would say I have ‘flu-like’ symptoms minus a fever. But there’s something else. I feel… wrong.
Avastin is one of the helper drugs. It works by starving the tumors of new blood supply, thus discouraging growth. The manufacturer cites ‘back pain’ as a common side effect, so I think I’ll blame Avastin for that. (My previously fractured rib gets a nod as well.)
The two chemotherapy drugs themselves have loads of fun side effects, but today I specifically blame them for tiredness and weakness.
Finally, I received a new anti-nausea infusion called Aloxi. The common side effect? Headache.
So it’s easy to see why I feel crappy – at least with the symptoms I can define. And as far as the less tangible feeling of ‘wrong’? Maybe it’s just a result of a mild poisoning from all the meds.
My plan is to stay on my couch, try to sleep as much as possible, and avoid the world for a few days. I need to stay out of the hospital and feel great by next weekend!